Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 30, 2012, 4:20 PM EDT for Somerset County, New Jersey. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2012, 4:20 PM EDT (20:20 UTC)
- Expired
- Sep 30, 2012, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Philadelphia/Mount Holly
County Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WWUS81 KPHI 302020
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SUN SEP 30 2012
NJZ010-012-302045-
MIDDLESEX NJ-SOMERSET NJ-
420 PM EDT SUN SEP 30 2012
...A GROUP OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT MIDDLESEX AND SOMERSET COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF
SOMERVILLE TO 2 MILES SOUTHEAST OF SOMERVILLE...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR MIDDLESEX...SOUTH BOUND BROOK
AROUND 425 PM...DUNELLEN AROUND 430 PM...SOCIETY HILL AROUND 435
PM...SOUTH PLAINFIELD AROUND 440 PM AND METUCHEN AROUND 445 PM.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT BRIEF DRENCHING RAIN...POSSIBLY SMALL HAIL AND A FEW
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES FROM THIS GROUP OF
SHOWERS AND ISOLATED THUNDERSTORMS.
LAT...LON 4050 7439 4054 7462 4058 7461 4061 7445
4060 7444 4061 7443 4062 7432 4061 7430
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 30, 3:41 PM EDT, 39 minutes earlier.
Area forecast discussion, Sep 30, 3:41 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT SUN SEP 30 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL MOVE INTO NEW ENGLAND TONIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND MOVE OFFSHORE MONDAY NIGHT. A WARM FRONT ASSOCIATED WITH LOW PRESSURE EMERGING FROM THE GULF WILL APPROACH THE AREA TUESDAY AND MOVE THROUGH THE REGION TUESDAY NIGHT. A COLD FRONT WILL FOLLOW FOR WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WE FINALLY GOT THE SHOWERS POPPING UP ACROSS OUR NORTHERN ZONES AT THIS HOUR...SEEMED TO TAKE A BIT LONGER THAN EXPECTED. THE COLD AIR ALOFT AND MORE INSTABILITY WITH STEEPER LAPSE RATES EXISTS OVER OUR NORTHERN ZONES, HENCE THE HIGHER CHANCES OF SHOWERS WITH ISOLATED THUNDER. AS WAS MENTIONED YESTERDAY, WE ARE SEEING LOW TOPPED CONVECTION FIRE UP WITHIN THE STRONGER CELLS IN NORTHERN NEW JERSEY AND ACROSS THE LEHIGH VALLEY WITH A HANDFUL OF PEA SIZE HAIL/GRAUPEL REPORTS. STILL SEEMS AS THOUGH THE ONLY AREAS THAT MAY TRULY NOT SEE ANY CONVECTIVE SHOWERS WOULD BE OUR SOUTHERN DELMARVA AND SOUTHEASTERN NEW JERSEY ZONES...JUST TOO FAR FROM THE COLD POOL. SHOWERS SHOULD COME TO ALMOST AN ABRUPT END SHORTLY AFTER SUNSET THIS EVENING AS WE LOSE THE SURFACE HEATING...STILL MAINTAIN LOW END CHANCE POPS OVER OUR NORTHERN ZONES WITH THE COLD POOL STILL NEARBY. OTHERWISE THE CURRENT CUMULUS FIELD OUT THERE SHOULD BEGIN TO WANE AS WELL AND SKIES THIN OUT TO JUST COME LINGERING ALTOCU AND CIRRUS OVERHEAD. WINDS WILL DECOUPLE LATER TONIGHT AS THE LOW AND MID-LEVELS DRY OUT SOME AND TEMPERATURES RADIATE TO A SEASONAL LEVEL. ANY CIRRUS OVERHEAD COULD KEEP OVERNIGHT LOWS FROM REALLY DROPPING OFF AS A BLEND OF THE MAV/MET GUIDANCE LOOKED VERY REASONABLE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... MONDAY SHOULD BE SIMILAR TO TODAY IN TERMS OF WINDS AND TEMPERATURES BUT NOT PRECIPITATION. THE UPPER LEVEL LOW AND ASSOCIATED SURFACE WAVE SHOULD BOTH BE WELL TO OUR NORTHEAST BEFORE THE NEXT WAVE MOVES IN FROM THE SOUTHWEST LATE TOMORROW NIGHT. WE KEEP TOMORROW DRY DUE TO THE SLOWER NORTHEAST PROGRESSION OF THE NEXT WAVE. TEMPERATURES, DUE TO LESS CLOUD COVER WITH HIGHER CONVECTIVE TEMPERATURES, SHOULD BE ABLE TO CLIMB INTO THE LOW-70S IN MOST PLACES. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... BOTH THE GFS AND WRF-NMMB INITIALIZATION LOOKED ABOUT THE SAME AND BY THE END OF THE WRF-NMMB RUN BOTH THE GFS AND ITSELF REACH A SIMILAR DESTINATION WITH THE GULF COAST LOW, ALTHOUGH THEIR RESPECTIVE ROUTES WERE NOT THE SAME. THE OKC 500MB SOUNDING WAS SUGGESTING A DOUBLE LOW STRUCTURE OR AT LEAST SOME WESTWARD DRAGGING COMPONENT TO THE SOUTHERN PLAINS CLOSED LOW. UPSHOT FOR THE FIRST HALF OF THE LONG TERM, SUGGEST SLOWER MAY BE BETTER. ALSO OUR CWA SEEMS TO GET IN THE GOAL POSTS BETWEEN THE TWO STRONGER POCKETS OF FORCING, ONE WITH THE JET TO OUR WEST AND ANOTHER WITH A MID LEVEL QVEC CONVERGENCE TO OUR EAST. AS FOR THE LATTER HALF OF THE LONG TERM, SPECIFICALLY WITH THE WEEKEND CFP, HERE WE ARE GOING TO BE MUCH CLOSER TO THE GFS THAN THE ECMWF, THUS A FASTER SERIES OF CFP(S) AND A COOLER WEEKEND. A RATHER VANILLA WAA AND ISENTROPIC LIFT PATTERN FORECAST FOR MONDAY NIGHT IN OUR CWA. BECAUSE THE WRF-NMMB TAKES THE SFC LOW FARTHER TO THE WEST, MOST OF ITS FCST FORCING REMAINS WEST OF THE DELAWARE. CONVERSELY THE GFS TAKES ENOUGH SHORT WAVE ENERGY TO TRY TO BREAK THE BUILDING RIDGE DOWN AND BRING PCPN THRUT OUR CWA. IN ALL LIKELIHOOD RIGHT OR WRONG WITH THE POPS, WE WOULD BE DEALING WITH PCPN AMOUNTS LESS THAN ONE TENTH OF AN INCH FOR THIS FORECAST PERIOD. FOR NOW WE ARE GOING TO LEAN TOWARD THE WRF-NMMB WAY. POPS WERE LOWERED THROUGH THE FIRST TWO-THIRDS OF THE NIGHT AND ONLY SURPASS STAT GUIDANCE TOWARD MORNING SOUTHWEST HALF. WOULD THINK CLOUDS SHOULD HOLD MIN TEMPS HIGHER AND WE WENT WITH THOSE STAT GUIDANCE. THEN ON TUESDAY THE GENERAL FORECAST WAA AS WELL ISENTROPIC LIFT LOOKS IN QUOTES BETTER. BUT THE FORECAST H2.5 AND LOW LEVEL JET REMAIN WEST OF OUR CWA. THERE ARE MODELING DIFFERENCES AS TO HOW UNSTABLE WE WILL BE AND OUR THOUGHTS AS TO WHERE TO PLACE THUNDER CHANCES ARE A COMPROMISE BETWEEN THE SREF ENSEMBLE MEAN AND GFS. BECAUSE THE FLOW ALOFT IS NOT THAT IDEAL AND THERE ARE NO POWER HOUSE SHORT WAVES HEADING OUR WAY, SUSPECT OUTSIDE OF THUNDER IT WILL BE DIFFICULT TO HAVE HEAVIER RAIN ON TUESDAY DAY. THE 00Z ECMWF SEEMED TO BULLISH AND TOO FAST WITH CONVECTION POTENTIAL GIVEN THE MORNING 500MB ANALYSIS. THE 12Z RUN HAS BACKED TOWARD THE GFS SOLUTION. MAYBE BECAUSE ITS SO FAR WEST WITH SOME OF ITS FORCING, THAT THE WRF-NMMB GIVES US THE OPPORTUNITY TO WARM INTO THE 80S. WHILE ITS POSSIBLE GIVEN THE FCST 850MB AND 925MB FIELDS WOULD BELIEVE THERE SHOULD BE TOO MANY CLOUDS AROUND FOR US TO GET THERE AND OUR MAX TEMPS ARE MUCH CLOSER TO GFS MOS. MODEL CONSENSUS FOR OUR BEST CHANCES FOR HEAVIER RAIN COME TUESDAY NIGHT. WHILE THE H2.5 JET IS STILL WEST OF US, THERE IS BETTER DIVERGENCE FORECAST ALOFT PLUS MORE INSTABILITY ALOFT THRUT OUR CWA AND AT LEAST SOME MID LEVEL QVEC CONVERGENCE. PWATS ARE FORECAST TO RISE TO NEAR TWO INCHES. WITH DEW POINTS MORE COMMON FOR SUMMER THAN EARLY OCTOBER, MIN TEMPS ARE NOT FORECAST TO DROP MUCH. THEN ON WEDNESDAY, THE WAA IS FORECAST TO BE DONE AND THE DRY SLOT IS EXPECTED TO REACH INTO OUR CWA. BEST CHANCES FOR PCPN APPEAR TO BE IN THE MORNING. BUT GIVEN MOISTURE FIELD FCST SKILLS AT THIS TEMPORAL FCST TIME ARE NOT PERFECT, WE KEPT IN PCPN CHANCES INTO THE AFTERNOON AND THE EARLY PART OF WEDNESDAY NIGHT. NOT EXACTLY VIGOROUS, BUT ENOUGH THERE TO SUGGEST THE CHANCE FOR THUNDER CONTINUES. THERE SHOULD BE LOW CLOUDS AND FOG AROUND AT THE START OF WEDNESDAY MORNING AND THIS MAY ULTIMATELY HOLD DOWN MAX TEMPS. BUT THE POTENTIAL FOR BREAKS IS GREATER THAN TUESDAY AND HERE WE DID BUMP UP SOME MAX TEMPS INTO THE 80S. MODEL CONSENSUS REMAINS THE SAME FOR THURSDAY AND FRIDAY, A MORE DRIER THAN NECESSARILY THAT MUCH COOLER AIR MASS WILL WORK ITS WAY INTO OUR CWA. ON THE WEEKEND, WE ARE GOING WITH THE FASTER CFP(S) SOLUTIONS WITH THE GFS AS THE 00Z ECMWF ENSEMBLE SOLUTION WAS CLOSER TO THE GFS THAN ITS OP MODEL. THE 12Z ECMWF EDGED SLIGHTLY COOLER. BY THE WEEKEND THERE ARE 10-15F DIFFERENCES IN MAX TEMPS BETWEEN THE 00Z ECMWF AND GFS MOS GUIDANCE BECAUSE THE FORMER WAS MUCH SLOWER WITH THE CFP. WHILE SHOWERS WILL BE IN THE GRIDS, THIS REMAINS A NORTHERN STREAM SYSTEM AND THE FORECAST IS GOING TO READ GLOOMIER THAN IT MIGHT ACTUALLY BE, A PRETTY TYPICAL FALL WEEKEND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE SELF DESTRUCTING SUN HAS FINALLY SHOWN ITSELF ACROSS OUR REGION HENCE THE THICKENING OF THE CUMULUS FIELD OVER OUR TERMINALS. THE AIRMASS BELOW 3500 FEET IS RATHER DRY GIVEN A WESTERLY WIND SO THE BASES SHOULD CONTINUE TO REMAIN VFR. WITH A MASSIVE UPPER LEVEL LOW TO OUR IMMEDIATE WEST AND AMPLE COLD AIR ALOFT NUMEROUS SHOWERS HAVE BEGUN TO POP UP, WITH ISOLATED THUNDER MIXED IN, ACROSS OUR NORTHERN TERMINAL SITES. WITH THE SHOWERS WIDELY SCATTERED, AND MORE TO COME, WE CONTINUE THE VCSH GROUP THROUGH SUNSET THIS EVENING. THERE IS VERY MOISTURE ASSOCIATED WITH THESE SHOWERS SO VSBYS ARE NOT EXPECTED TO DROP BELOW 6SM. THE ONLY ISSUE COULD BE ISOLATED PEA SIZE HAIL TO THE NORTH OF RDG AND ABE. AGAIN WE CLEAR OUT THE CLOUDS AND SHOWERS BY SUNSET AND WINDS BECOME LIGHT FROM THE WEST-SOUTHWEST. START OFF TOMORROW MUCH IN THE SAME WAY WE DID TODAY WITH MOSTLY CIRRUS STREAMING BY. WINDS TURN REMAIN CLOSER TO SOUTH OF WEST DURING THE DAY WITH VFR CONDITIONS FORECASTED. OUTLOOK... MONDAY...VFR CONDITIONS ARE EXPECTED. MONDAY NIGHT...VFR CONDITIONS ARE EXPECTED FOR AT LEAST THE FIRST HALF OF THE NIGHT. LOWERING CEILINGS COULD RESULT IN MVFR CONDITIONS TOWARD 1200 UTC TUESDAY. TUESDAY...MVFR CONDITIONS ARE EXPECTED IN CEILINGS AND RAIN. CONDITIONS COULD DROP TO IFR LATE IN THE DAY SOUTH. TUESDAY NIGHT...IFR CONDITIONS ARE EXPECTED WITH LOW CEILINGS AND RAIN. WEDNESDAY...IFR CONDITIONS COULD GIVE WAY TO MVFR CONDITIONS IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE. THURSDAY...VFR CONDITIONS ARE EXPECTED. && .MARINE... CONTINUE THE SUB-ADVISORY CONDITIONS ACROSS ALL OUR WATERS TONIGHT AND TOMORROW. WINDS WILL CONTINUE TO REMAIN ON THE LIGHTER SIDE, AROUND 10 KNOTS TONIGHT AND SLOWLY DROP OFF BY MONDAY MORNING AS THEY TURN MORE TOWARDS THE WEST. THEY WILL PICK UP TOMORROW IN THE WAKE OF THE UPPER LEVEL LOW MOVING TO OUR NORTHEAST AND THE NEXT SYSTEM MOVING IN FROM THE SOUTHWEST LATE TOMORROW NIGHT. SEAS WILL REMAIN AROUND 3 FEET THROUGH TOMORROW. OUTLOOK... THERE HAS BEEN A DIURNAL DIFFERENCE WITH THE MODELING AS THE NIGHT RUNS HAVE BEEN A BIT MORE ENERGETIC WITH THE WIND FIELDS AND THAN THE DAY RUNS. IT HAS OCCURRED AGAIN TODAY WITH THE MODELS IN GENERAL A BIT FARTHER WEST WITH THE MIDDLE OF THE WEEK SYSTEM. AS SUCH THE FORECAST LLJ REMAINS BELOW 25 KTS AND WAVEWATCH SEAS AT FOUR FEET OR LESS. WE DO NOT HAVE ANY SCA CONDITIONS OUTLOOKED. THE POSSIBLE PERIOD OF CONCERN REMAINS TUESDAY AND TUESDAY NIGHT WHEN THE SOUTHEAST FLOW COULD VERIFY STRONGER. GIVEN THAT WEDNESDAY IS EXPECTED TO BE A RATHER WARM DAY, WE ARE SLIGHTLY MORE CONFIDENT ABOUT SUB SMALL CRAFT CONDITIONS IN THE SOUTHERLY WARM AIR FLOW OVER THE COOLER WATER PRECEDING THE NEXT COLD FRONT ON WEDNESDAY. THE LARGER MARINE ISSUE MAY BE FOG AND POSSIBLY SOME STRONGER WIND GUSTS IN ANY TSTMS. THE WEST TO NORTHWEST GRADIENT BEHIND THE COLD FRONT IS NOT EXPECTED TO BE THAT ENERGETIC EITHER AND BY FRIDAY THE HIGH PRESSURE SYSTEM SHOULD BE CLOSE ENOUGH TO START BACKING OUR WINDS TO THE SOUTHWEST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/HAYES NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...GIGI AVIATION...GIGI/HAYES/HEAVENER MARINE...GIGI/HEAVENER
Hazardous weather outlook, Sep 30, 3:41 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT SUN SEP 30 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 PM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 1:55 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT SUN SEP 30 2012
NJZ001-007>010-PAZ055-061-062-301830-
HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET
NJ-SUSSEX NJ-WARREN NJ-
155 PM EDT SUN SEP 30 2012
...BRIEFLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
HUNTERDON...LEHIGH...MONROE...MORRIS...NORTHAMPTON...SOMERSET...
SUSSEX AND WARREN COUNTIES...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF BRIEFLY HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHEAST OF NEWTON TO 7 MILES WEST OF
NEWTON TO 9 MILES SOUTHEAST OF LEHIGHTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR PEN ARGYL...COPLAY AROUND 200
PM...COLUMBIA...ROSETO...PORTLAND...WIND GAP AROUND 205
PM...BEERSVILLE...VERNON VALLEY...NEWTON AROUND 210 PM AND BETHLEHEM
AROUND 215 PM.
EXPECT BRIEF HEAVY RAIN...POSSIBLY SMALL HAIL AND A DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKE. WINDS MAY GUST TO 30 MILES AN HOUR IN
A HEAVIER SHOWER.
LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
4099 7428 4083 7442 4049 7492 4054 7507
4057 7511 4057 7519 4061 7520 4059 7525
4072 7572 4081 7556 4081 7548 4084 7549
4110 7499 4129 7469 4130 7456
FORECASTER: DRAGSpecial weather statement, Sep 30, 2:17 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT SUN SEP 30 2012
NJZ008-301830-
MORRIS NJ-
217 PM EDT SUN SEP 30 2012
...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
PATERSON TO 12 MILES WEST OF PATERSON...MOVING EAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR LINCOLN PARK AROUND 225 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 4089 7428 4090 7433 4088 7433 4087 7442
4091 7441 4097 7428 4093 7427 4092 7428
4092 7427 4090 7427
FORECASTER: DRAGSpecial weather statement, Sep 30, 2:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT SUN SEP 30 2012
NJZ008-010-301915-
MORRIS NJ-SOMERSET NJ-
242 PM EDT SUN SEP 30 2012
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SOMERSET COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF SOMERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR MILLINGTON AROUND 250 PM...NORTH
PLAINFIELD AROUND 255 PM...WATCHUNG AROUND 300 PM AND CHATHAM AROUND
310 PM.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY RAIN...POSSIBLY SMALL HAIL AND DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM.
LAT...LON 4072 7438 4071 7441 4066 7445 4067 7440
4061 7442 4061 7461 4064 7462 4077 7437
4076 7436 4074 7436
FORECASTER: DRAGSpecial weather statement, Sep 30, 3:24 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT SUN SEP 30 2012
NJZ008-302000-
MORRIS NJ-
324 PM EDT SUN SEP 30 2012
...A STRONG THUNDERSTORM WILL AFFECT MORRIS COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF NEWTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR MOUNT ARLINGTON AROUND 330 PM...WHARTON
AROUND 335 PM...DOVER...VICTORY GARDENS AROUND 340 PM...ROCKAWAY...
WHITE MEADOW LAKE AROUND 345 PM...MORRIS PLAINS...LAKE TELEMARK
AROUND 350 PM...MOUNTAIN LAKES AND PARSIPPANY AROUND 355 PM.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY RAIN...POSSIBLY SMALL HAIL AND A FEW DANGEROUS
CLOUD TO GROUND LIGHTNING STRIKES FROM THIS STORM.
LAT...LON 4084 7471 4089 7472 4102 7437 4102 7435
4101 7434 4083 7433
FORECASTER: DRAGSpecial weather statement, Sep 30, 3:58 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT SUN SEP 30 2012
NJZ009-010-015-302015-
HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
358 PM EDT SUN SEP 30 2012
...DEVELOPING LINE OF SCATTERED HEAVY SHOWERS AND POSSIBLE ISOLATED
THUNDERSTORMS WILL AFFECT HUNTERDON...MERCER AND SOMERSET COUNTIES...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED HEAVY SHOWERS AND POSSIBLY ISOLATED
THUNDERSTORMS...EXTENDING FROM 4 MILES WEST OF SOMERVILLE TO
15 MILES NORTHWEST OF TRENTON...MOVING EAST AT 20 MPH. THE SHOWERS
AND POSSIBLE THUNDERSTORMS WILL BE NEAR SOMERVILLE AROUND 405
PM...MARTINSVILLE AROUND 410 PM AND BOUND BROOK AROUND 415 PM.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS....BRIEF
HEAVY RAIN...POSSIBLY SMALL HAIL AND A COUPLE OF DANGEROUS CLOUD TO
GROUND LIGHTNING STROKES FROM THESE SHOWERS.
LAT...LON 4058 7449 4057 7452 4056 7452 4041 7465
4032 7482 4033 7493 4034 7495 4038 7495
4042 7487 4058 7476 4064 7444
FORECASTER: DRAGSpecial weather statement, Sep 30, 4:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SUN SEP 30 2012
NJZ010-012-302045-
MIDDLESEX NJ-SOMERSET NJ-
420 PM EDT SUN SEP 30 2012
...A GROUP OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT MIDDLESEX AND SOMERSET COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF
SOMERVILLE TO 2 MILES SOUTHEAST OF SOMERVILLE...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR MIDDLESEX...SOUTH BOUND BROOK
AROUND 425 PM...DUNELLEN AROUND 430 PM...SOCIETY HILL AROUND 435
PM...SOUTH PLAINFIELD AROUND 440 PM AND METUCHEN AROUND 445 PM.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT BRIEF DRENCHING RAIN...POSSIBLY SMALL HAIL AND A FEW
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES FROM THIS GROUP OF
SHOWERS AND ISOLATED THUNDERSTORMS.
LAT...LON 4050 7439 4054 7462 4058 7461 4061 7445
4060 7444 4061 7443 4062 7432 4061 7430
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:55 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 35 min |
| Sep 30, 2:17 PM EDT | Special Weather Statement | PHI | Passaic | 13 min |
| Sep 30, 2:42 PM EDT | Special Weather Statement | PHI | Union | 33 min |
| Sep 30, 3:24 PM EDT | Special Weather Statement | PHI | Morris | 36 min |
| Sep 30, 3:58 PM EDT | Special Weather Statement | PHI | Somerset | 17 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.